Also found in: Dictionary, Thesaurus, Legal, Acronyms, Idioms, Encyclopedia, Wikipedia.
The mosquito that transmits classic yellow fever is Aedes aegypti. In the jungles of Brazil and in parts of Africa, in the absence of Aedes aegypti, the disease may be carried by a different mosquito species that lives in treetops. These forest mosquitoes can communicate the disease to forest workers and also to certain animals, such as monkeys and marmosets, which then serve as virus reservoirs and as sources of reinfection for humans. This form of the disease is called jungle or sylvan yellow fever, and it is difficult to control because of the virtual impossibility of eradicating the tree-inhabiting mosquitoes.
The disease runs its course in a little more than a week. Those who survive suffer no permanent damage. The jaundice completely disappears. Furthermore, these persons are immune from a second attack. In fatal cases, death is usually due to liver, myocardial, or kidney failure.
There is no specific drug for the cure of yellow fever. The effects of the disease can be mitigated by analgesics, sedatives, bed rest, and a high-calorie, high-carbohydrate diet.
Quackery A colour that combines red’s energising effects and green’s tonic properties, allegedly stimulating immunity and cleansing the skin and intestines. Yellow is said to be most useful for arthritis, hepatitis, jaundice, rheumatism, stiffness
Physics A primary colour, which has a wavelength of 571.5–578.5 nm
PDRPhysicians Desk Reference A book published annually that lists all ± 2500 US therapeutics requiring a physician prescription
yel·low(Y, Yel) (yel'ō)
Patient discussion about yellow
Q. My 11 y/o son eyes appear to have a slight yellow in the whites toward the corners. I am assuming he will need blood work, but does anyone have any idea what may be the cause?
If your child is generally healthy, and this change appeared without any overt problem (e.g. liver disease or blood problem), or your child had fever or fasted recently, this jaundice may represents Gilbert syndrome. It's a syndrome of slightly elevated levels of bilirubin, and considered not dangerous.
You may read more here:http://www.nlm.nih.gov/medlineplus/ency/article/000301.htm
Q. husband has horrible rash bil. below knees to his ankles. it is bright red yellow weeping cracks. On statins He has been on zocor for 15 years and we are so afraid this may have something to do with this drug. He has stopped taking the drug because the pain and weakness, and numbness in his legs is considerable